Alert archive / New Jersey / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 32, NWS New York, NY

August 17, 2018Bergen County, Passaic County, New Jersey; Rockland County, Westchester County, New York

NWS New York, NY issued this severe thunderstorm warning at Aug 17, 2018, 6:36 PM EDT for Bergen County, Passaic County, New Jersey; Rockland County, Westchester County, New York. It was in force for 39 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 17, 2018, 6:36 PM EDT (22:36 UTC)
Expired
Aug 17, 2018, 7:15 PM EDT
In force
39 min
Issued by
NWS New York, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bergen County, NJ, Passaic County, NJ, Rockland County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 106 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 17, 6:47 PM EDTTSTM WND DMGWoodland Park, NJA TREE AND WIRES DOWN ON MT. PLEASANT AVENUE
Aug 17, 6:48 PM EDTHAIL 1Ridgewood, NJ
Aug 17, 6:50 PM EDTHAIL 1Glen Rock, NJ

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 17, 3:44 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 10.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2018-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 321 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2018-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
321 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1245 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

299 
WUUS51 KOKX 172236
SVROKX
NJC003-031-NYC087-119-172315-
/O.NEW.KOKX.SV.W.0032.180817T2236Z-180817T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New York NY
636 PM EDT FRI AUG 17 2018

The National Weather Service in Upton NY has issued a

* Severe Thunderstorm Warning for...
  Eastern Passaic County in northeastern New Jersey...
  Bergen County in northeastern New Jersey...
  Southern Westchester County in southeastern New York...
  Rockland County in southeastern New York...

* Until 715 PM EDT.

* At 636 PM EDT, severe thunderstorms were located along a line
  extending from Hawthorne to Teterboro, moving northeast at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor hail damage to vehicles is possible. Expect wind 
           damage to trees and power lines.

* Severe thunderstorms will be near...
  Hackensack around 640 PM EDT.
  Paramus and Ridgewood around 645 PM EDT.
  Bergenfield and Oradell around 650 PM EDT.
  Norwood around 700 PM EDT.
  Monsey and Nanuet around 705 PM EDT.
  Dobbs Ferry and Orangeburg around 710 PM EDT.
  Nyack around 715 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4082 7414 4082 7413 4085 7419 4087 7421
      4088 7424 4090 7426 4117 7404 4101 7379
      4079 7414
TIME...MOT...LOC 2236Z 229DEG 21KT 4096 7418 4087 7406 

HAIL...1.00IN
WIND...60MPH
 
$$

JM
1 follow-up statement
993 
WWUS51 KOKX 172259
SVSOKX

Severe Weather Statement
National Weather Service New York NY
659 PM EDT FRI AUG 17 2018

NJC031-172309-
/O.CAN.KOKX.SV.W.0032.000000T0000Z-180817T2315Z/
Passaic NJ-
659 PM EDT FRI AUG 17 2018

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PASSAIC COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
northeastern New Jersey...and southeastern New York.

LAT...LON 4084 7408 4088 7405 4090 7410 4094 7411
      4117 7404 4101 7379 4083 7407
TIME...MOT...LOC 2259Z 229DEG 21KT 4105 7405 4096 7393 

$$

NJC003-NYC087-119-172315-
/O.CON.KOKX.SV.W.0032.000000T0000Z-180817T2315Z/
Bergen NJ-Westchester NY-Rockland NY-
659 PM EDT FRI AUG 17 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR EASTERN BERGEN...SOUTHERN WESTCHESTER AND ROCKLAND COUNTIES...

At 659 PM EDT, severe thunderstorms were located along a line
extending from near Pearl River to near Norwood, moving northeast at
25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vehicles is possible. Expect wind 
         damage to trees and power lines.

Locations impacted include...
Hackensack, Bergenfield, Paramus, Nanuet, Dobbs Ferry, Nyack, Tappan,
Englewood, Pearl River, Oradell, Norwood, Orangeburg, Teterboro,
Teaneck and Spring Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4084 7408 4088 7405 4090 7410 4094 7411
      4117 7404 4101 7379 4083 7407
TIME...MOT...LOC 2259Z 229DEG 21KT 4105 7405 4096 7393 

HAIL...1.00IN
WIND...60MPH
 
$$

JM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 6:04 PM EDT, 32 minutes earlier.

Area forecast discussion, Aug 17, 6:04 PM EDT, 32 minutes before
Area Forecast Discussion
National Weather Service New York NY
604 PM EDT Fri Aug 17 2018

.SYNOPSIS...
A cold front approaches tonight and then moves across the area
Saturday into Saturday night. A series of lows along the cold
front south of Long Island will keep the frontal boundary not
too far away for the close of the weekend into early next week.
Meanwhile, high pressure from the Canadian Maritimes will begin
building down along the Northeastern Seaboard. High pressure
gets closer to the local region Monday into Tuesday next week. A
frontal system from the west moves across Wednesday into
Wednesday night with high pressure returning thereafter.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
**A Severe Thunderstorm Watch is in effect for portions of
 northeastern New Jersey, the lower Hudson Valley and portions
 of southern Connecticut through 11 PM EDT.**

The heat advisory was allowed to expire at 600 PM EDT. Across
northeastern New Jersey there were still a few locations where
the heat indices were 95 to 99, and these will be lowering
through early this evening.

Cold front continues to move towards the area this evening.
Meanwhile showers and thunderstorms have developed across areas
northwest of NYC. Showers and thunderstorms will become more
widespread this evening and into tonight. A few storms will
likely become strong to severe with the potential for some gusty
winds. With the very moist airmass and precipitable water
values between 1.5 and 2.0 inches, some storms have also the
potential to produce torrential downpours resulting in flash
flooding.

As the front continues to move southeast near the region additional
scattered showers with thunderstorms are possible overnight.

There is a moderate risk for the development of rip currents at
the Atlantic Ocean beaches through early this evening.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
The cold front will be very slow to push southward across the area.
Some additional showers and thunderstorms are possible
Saturday. Although, instability looks limited lowering the
potential for severe thunderstorms development, precipitable
waters will remain above normal and as a result any thunderstorm
that do development have the potential for heavy downpours.

Temperatures on Saturday will be in the mid to upper 80s with
heat indices remaining below heat advisory criteria.

There is a low risk for the development of rip currents at the
Atlantic Ocean beaches Saturday.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
Cooler and a little less humid conditions expected to start out
Sunday through Monday with more rain in the forecast Sunday and
Sunday night as the region gets more NE flow. Airmass warms up for
mid to late in the week, near normal levels with winds having more
westerly and southerly components.

Upper level trough will be slow to exist for the close of the
weekend. Trough axis will be west of the region Sunday and Sunday
night with jet streak across the region. The trough axis moves
across Monday. The steering flow will not promote the front to move
farther south of Long Island and with weak low pressure areas
forming along it, essentially keeping some rain showers in the
forecast for the region, highest chances along the coast.

More drying takes place Monday when more ridging aloft and high
pressure at the surface will settle more southwestward along the
Northeastern Seaboard. Dry conditions remain until midweek when the
next frontal system approaches from the west. Aloft, a large
amplitude trough will be approaching with a stronger southerly jet
ahead of it. This jet moves in Wednesday night into early Thursday.
Chances for showers return Tuesday afternoon and Tuesday night with
highest chances N/W of NYC. The chances for showers continues
Wednesday with thunderstorms possible as well as instability is
forecast to increase again with the airmass getting warmer and more
humid. Dry conditions return Thursday into Friday next week with
high pressure returning.

&&

.AVIATION /22Z FRIDAY THROUGH WEDNESDAY/...
Thunderstorms will move northwest of the metro terminals, but
may be close enough to the terminals to warrant a VCTS through
23Z. KTEB is closest to these thunderstorms, so TSRA between
22Z-23Z is more likely here. No mention of VCTS for KJFK as they
are farthest from the thunderstorms and will likely not see
VCTS.

Otherwise, A weak cold front will slowly approach from the west
tonight, and cross through the region Saturday.

VFR through the afternoon. A pre-frontal trough arriving this
evening, may have a weakening line of showers and sparse thunderstorms
affect the NYC/NJ and NW terminals between 00z and 03z.
Additional scattered showers and thunderstorms possible
overnight through Sat morning, with MVFR cigs/vsby.

S winds gradually strengthen this afternoon, with gusts to
20-25 kt possible for KLGA/KJFK after 20-21z. SE seabreezes
possible at KEWR/KTEB btwn 19z and 21z. S/SW winds subside to
5-10 kt this evening. Winds veer SW/W late Sat morning into
afternoon.

     NY Metro Enhanced Aviation Weather Support...

Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90

KJFK TAF Comments: Sparse convection potential, mainly after
00z. Southerly gusts of 20-25 kt possible after 21z.

KLGA TAF Comments: VCTS through 23Z. Sparse convection
potential, mainly after 00z. Southerly gusts of 20-25 kt
possible after 21z.

KEWR TAF Comments: VCTS through 23Z. Sparse convection
potential, mainly after 00z.

KTEB TAF Comments: TSRA may affect terminal through 23Z. Gusts
greater than 20kt possible with TSRA. Sparse convection
potential, mainly after 00z.

KHPN TAF Comments: Sparse convection potential, mainly after
00z. TSRA may affect terminal between 23Z-24Z.
Southwesterly gusts greater than 20 kt possible in TSRA.

KISP TAF Comments: Southerly gusts to 20 kt possible this
afternoon.

.OUTLOOK FOR 18Z SATURDAY THROUGH TUESDAY...
.Sat Aft...Scattered showers/tstms. W flow becoming NE Sat eve.
.Sun...Potential for MVFR conditions in shra and ne winds of
8-12kt.
.Mon-Tue..VFR.
.Tue Night-Wed...Chance of shower/tstm with MVFR conds.

&&

.MARINE...
Winds and seas on the western ocean waters have been running
below small craft advisory levels, and will remain below
through early this evening. There may be an occasional gust in
the Sandy Hook low level jet region early this evening. The
small craft advisory has been cancelled. Elsewhere, winds and
seas are expected to remain below SCA conditions.

SCA conditions are possible on the ocean waters Sunday.
Some marginal SCA wind gusts are possible for non-ocean waters
with otherwise sub SCA conditions expected for all non-ocean
waters. Then, sub-SCA conditions are expected for all the
forecast waters early into the middle of next week but there is
a possibility the SCA seas could linger into Monday for the
ocean. Ocean seas could reach SCA criteria again Wednesday night
into Thursday.

&&

.HYDROLOGY...
Thunderstorms, with heavy to torrential rainfall, tonight
through Saturday could result in minor urban flooding. There is
also an isolated flash flood threat with the strongest
thunderstorms.

No significant widespread rainfall expected during the long
term.

&&

.EQUIPMENT...
NYC NOAA Weather Radio Station KWO-35 (162.55 MHz) remains off
the air for an extended period of time.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...None.

&&
Hazardous weather outlook, Aug 17, 6:12 PM EDT, 24 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
612 PM EDT Fri Aug 17 2018

CTZ005>007-009>011-NJZ002-004-103>106-NYZ067>071-181000-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Southern Fairfield-Southern New Haven-Southern Middlesex-
Western Passaic-Eastern Passaic-Western Bergen-Eastern Bergen-
Western Essex-Eastern Essex-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-
612 PM EDT Fri Aug 17 2018

...SEVERE THUNDERSTORM WATCH 340 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southern Connecticut,
northeastern New Jersey and southeastern New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ075-080-081-178-179-181000-
Kings (Brooklyn)-Southwestern Suffolk-Southeastern Suffolk-
Southern Queens-Southern Nassau-
612 PM EDT Fri Aug 17 2018

This Hazardous Weather Outlook is for southeastern New York.

.DAY ONE...Tonight.

Thunderstorms are likely this evening, some of which may be produce
strong wind gusts.

A moderate risk of rip currents remains at the ocean beaches into
early this evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time that would meet
National Weather Service warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ008-012-NJZ006-107-108-NYZ072>074-078-079-176-177-181000-
Northern New London-Southern New London-Hudson-Western Union-
Eastern Union-New York (Manhattan)-Bronx-Richmond (Staten Island)-
Northwestern Suffolk-Northeastern Suffolk-Northern Queens-
Northern Nassau-
612 PM EDT Fri Aug 17 2018

This Hazardous Weather Outlook is for southern Connecticut,
northeastern New Jersey and southeastern New York.

.DAY ONE...Tonight.

Thunderstorms are likely this evening, some of which may be produce
strong wind gusts.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time that would meet
National Weather Service warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ330-335-338-340-345-350-353-355-181000-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
612 PM EDT Fri Aug 17 2018

This Hazardous Weather Outlook is for the Atlantic coastal waters,
New York Harbor, Long Island Sound, and the Long Island bays.

.DAY ONE...Tonight.

Thunderstorms are likely this evening, some of which may be produce
strong wind gusts.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time that would meet
National Weather Service warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Special weather statement, Aug 17, 5:51 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service New York NY
551 PM EDT FRI AUG 17 2018

NJZ105-107-172215-
Western Union-Western Essex-
551 PM EDT FRI AUG 17 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN UNION AND
SOUTHWESTERN ESSEX COUNTIES...

At 551 PM EDT, a strong thunderstorm was located over Chatham, or
over Summit, moving northeast at 25 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Orange, Summit, Millburn, East Orange, West Orange, Montclair,
Livingston, Maplewood, South Orange, Berkeley Heights, New
Providence, Glen Ridge, Mountainside and Springfield.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
northeastern New Jersey.

LAT...LON 4064 7441 4066 7440 4067 7441 4066 7442
      4067 7444 4067 7446 4068 7445 4072 7440
      4072 7439 4075 7436 4076 7437 4076 7438
      4078 7437 4084 7422 4079 7419 4075 7421
      4064 7440
TIME...MOT...LOC 2151Z 230DEG 22KT 4072 7439

JM
Special weather statement, Aug 17, 5:58 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service New York NY
558 PM EDT FRI AUG 17 2018

CTZ005-NYZ068-172230-
Northern Fairfield-Putnam-
558 PM EDT FRI AUG 17 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL FAIRFIELD AND
EASTERN PUTNAM COUNTIES...

At 558 PM EDT, a strong thunderstorm was located over Lake Carmel,
moving northeast at 35 mph.

Winds in excess of 35 mph and pea size hail are possible with this
storm.

Locations impacted include...
Lake Carmel, Sherman, New Fairfield, Carmel, Patterson and Putnam
Lake.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
southern Connecticut...and southeastern New York.

LAT...LON 4166 7350 4166 7349 4165 7349 4164 7350
      4163 7350 4154 7345 4135 7371 4143 7381
      4151 7375 4151 7369 4153 7360 4153 7353
      4167 7352
TIME...MOT...LOC 2158Z 218DEG 29KT 4146 7370

JM
Special weather statement, Aug 17, 6:08 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service New York NY
608 PM EDT FRI AUG 17 2018

NJZ103-NYZ069-070-172245-
Western Bergen-Rockland-Northern Westchester-
608 PM EDT FRI AUG 17 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WESTCHESTER AND
ROCKLAND COUNTIES...

At 608 PM EDT, a strong thunderstorm was located over Nanuet, moving
northeast at 40 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
New City, Ossining, Peekskill, Monsey, Nanuet, Haverstraw, Mount
Kisco, Nyack, Pearl River, Upper Nyack, Yorktown Heights, Spring
Valley, Jefferson Valley, West Haverstraw and Valley Cottage.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
northeastern New Jersey...and southeastern New York.

LAT...LON 4122 7363 4104 7401 4107 7406 4106 7407
      4102 7407 4101 7408 4108 7415 4133 7388
      4134 7384
TIME...MOT...LOC 2208Z 231DEG 36KT 4111 7402

JM
Local storm report, Aug 17, 6:15 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
615 PM EDT FRI AUG 17 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     TSTM WND DMG     1 SE MEADOW WINDS       41.52N  74.07W
08/17/2018                   ORANGE             NY   UTILITY COMPANY

            WIRES DOWN AT ROUTE 300 AND HOLTS CORNERS ROAD

&&

JE
Special weather statement, Aug 17, 6:19 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service New York NY
619 PM EDT FRI AUG 17 2018

NJZ004-104>106-172230-
Eastern Essex-Western Essex-Eastern Bergen-Eastern Passaic-
619 PM EDT FRI AUG 17 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL BERGEN
AND CENTRAL ESSEX COUNTIES...

At 618 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Lincoln Park to Bloomfield. Movement was
northeast at 30 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Passaic, Bloomfield, Orange, Lyndhurst, Rutherford, Teterboro,
Clifton, East Orange, West Orange, Montclair, Belleville, Garfield,
Livingston, Nutley and Lodi.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4075 7435 4076 7437 4076 7438 4091 7413
      4089 7413 4089 7412 4092 7409 4084 7401
      4078 7413 4079 7415 4077 7416 4073 7423
TIME...MOT...LOC 2218Z 245DEG 26KT 4091 7431 4081 7416

JM
Special weather statement, Aug 17, 6:30 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service New York NY
630 PM EDT FRI AUG 17 2018

NJZ004-103>106-172315-
Eastern Essex-Western Bergen-Western Essex-Eastern Bergen-Eastern
Passaic-
630 PM EDT FRI AUG 17 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN PASSAIC...
BERGEN AND NORTHEASTERN ESSEX COUNTIES...

At 630 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Wayne to Rutherford. Movement was
northeast at 15 mph.

Winds in excess of 40 mph and half inch hail are possible with these
storms.

Locations impacted include...
Paterson, Passaic, Wayne, Bloomfield, Hackensack, Bergenfield,
Paramus, Ridgewood, Lyndhurst, Rutherford, Englewood, Hawthorne,
Oradell, Teterboro and Clifton.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4077 7416 4090 7430 4091 7429 4089 7428
      4090 7427 4091 7427 4093 7429 4108 7408
      4107 7405 4094 7391 4089 7393 4078 7414
      4079 7415
TIME...MOT...LOC 2230Z 244DEG 15KT 4093 7422 4084 7410

JM

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 5:40 PM EDTSpecial Weather StatementOKXBergen, Passaic50 min
Aug 17, 5:51 PM EDTSpecial Weather StatementOKXEssex24 min
Aug 17, 6:19 PM EDTSpecial Weather StatementOKXEssex11 min
Aug 17, 6:30 PM EDTSpecial Weather StatementOKXBergen45 min
Aug 17, 7:03 PM EDTSevere Thunderstorm WarningOKXBergen27 min
Aug 17, 3:39 AM EDTSmall Craft AdvisoryOKX14 hr
Aug 17, 3:41 PM EDTSpecial Weather StatementOKXWestchester34 min
Aug 17, 5:18 PM EDTSpecial Weather StatementOKXOrange27 min
Aug 17, 5:24 PM EDTSpecial Weather StatementOKXPutnam36 min
Aug 17, 5:30 PM EDTSevere Thunderstorm WarningOKXOrange30 min
Aug 17, 5:58 PM EDTSpecial Weather StatementOKXPutnam32 min
Aug 17, 6:08 PM EDTSpecial Weather StatementOKXRockland37 min
Aug 17, 7:13 PM EDTAreal Flood AdvisoryOKXRockland, Westchester70 min
Aug 17, 7:29 PM EDTSevere Thunderstorm WarningOKXRockland, Westchester35 min
Aug 17, 7:36 PM EDTSpecial Weather StatementOKXPutnam24 min
Aug 17, 7:37 PM EDTSpecial Weather StatementOKXOrange23 min
Aug 17, 7:58 PM EDTSpecial Weather StatementOKXOrange47 min

Nearby

Severe Thunderstorm Warnings in New Jersey, 2018Severe Thunderstorm Warnings in New York, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.